Oklahoma, 2015Damaging Winds in Oklahoma, June 7, 2015
June 7, 2015 · NWS OUN · 4 events in 2 counties and zones
With a low pressure system moving off the Central High Plains, severe storms formed off the rockies and moved eastward into northern parts of Oklahoma the evening of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a low pressure system moving off the Central High Plains, severe storms formed off the rockies and moved eastward into northern parts of Oklahoma the evening of the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 4:45 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 7, 4:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN JUN 7 2015
.AVIATION...
STORMS MAY IMPACT GAG/WWR THIS EVENING BEFORE DISSIPATING.
OTHERWISE... A WEAK FRONT WILL MOVE SOUTH OVERNIGHT INTO
THE DAY ON MONDAY SHIFTING WINDS FROM SOUTH TO NORTH. SOME
MFVR AND PERHAPS IFR CEILINGS MAY OCCUR ACROSS WESTERN/NORTHWEST
OK BEHIND THE FRONT LATE TONIGHT/MONDAY MORNING.
30
&&
.PREV DISCUSSION... /ISSUED 212 PM CDT SUN JUN 7 2015/
.DISCUSSION...
A FRONT FROM KANSAS WILL ARRIVE LATER TONIGHT TO NORTHWEST
OKLAHOMA. AN UPPER LEVEL WAVE MOVING QUICKLY THROUGH THE CENTRAL
PLAINS WILL HELP WITH LIFT AND ASSOCIATED SHOWERS AND
THUNDERSTORMS. AS THE UPPER SUPPORT MOVES AWAY TO THE NORTHEAST,
THE FRONT WILL SAG SLOWLY SOUTH AND RAIN/THUNDERSTORMS WILL
DISSIPATE. HOWEVER, THIS FRONT WILL LIKE SOMEWHERE ACROSS CENTRAL
OKLAHOMA MONDAY AND BRING A SMALL CHANCE FOR
SHOWERS/THUNDERSTORMS MONDAY AFTERNOON. ANY OUTFLOW WILL PROBABLY
PUSH INTO SOUTHERN OKLAHOMA FOR A CHANCE FOR STORMS AGAIN
TUESDAY. BEYOND TONIGHT'S SLIGHT RISK FOR WIND AND HAIL, SEVERE
RISK IS LOW. WEDNESDAY MAY BRING A TEMPORARY REBUILDING OF THE
UPPER RIDGE AND THE LOWEST CHANCE FOR RAIN OF THE WEEK. BY LATE
THURSDAY AND FRIDAY SOUTHWEST FLOW ALOFT AND ANOTHER FRONT FROM
THE NORTH WILL BRING A GOOD CHANCE FOR RAIN AT VARIOUS TIMES
THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 89 69 90 / 20 20 10 20
HOBART OK 69 90 69 91 / 20 20 20 20
WICHITA FALLS TX 70 91 70 92 / 10 10 10 20
GAGE OK 64 87 64 89 / 60 10 20 30
PONCA CITY OK 70 89 67 92 / 40 20 10 10
DURANT OK 71 91 71 92 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
84/09
Hazardous weather outlook, Jun 7, 10:42 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT SUN JUN 7 2015
OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH LATE TONIGHT ACROSS PORTIONS OF NORTHWESTERN OKLAHOMA.
.LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM GAGE TO MEDFORD
OKLAHOMA. A MARGINAL RISK OF SEVERE STORMS ENCOMPASSES THE SLIGHT
RISK...ALONG AND NORTH OF A LINE FROM CHEYENNE TO PERRY OKLAHOMA.
.TIMING...
7 PM THROUGH 1 AM.
.IMPACTS...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WINDS UP TO 60 MPH...
.DISCUSSION...
A WEAK COLD FRONT WILL MOVE INTO NORTHWESTERN OKLAHOMA LATE
TONIGHT...WHILE AN UPPER LEVEL DISTURBANCE MOVES OVER THE SAME
AREA. THUNDERSTORMS ARE INITIALLY EXPECTED TO DEVELOP ACROSS
PORTIONS OF THE NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN
SPREAD EAST SOUTHEAST WITH THE FRONT DURING THE OVERNIGHT HOURS
INTO NORTHWESTERN OKLAHOMA. THE STORMS SHOULD DISSIPATE DURING THE
EARLY MORNING HOURS MONDAY AS THEY SLOWLY SHIFT SOUTHWARD OVER
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL OKLAHOMA.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHWESTERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER
OPERATIONS SUNDAY EVENING THROUGH SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS MONDAY AFTERNOON AND
EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS NEARING 60 MPH.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK. ALTHOUGH THE
LIKELIHOOD OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THE
MOMENT...LOCALIZED FLASH FLOODING MAY BE POSSIBLE BY LATE FRIDAY
NIGHT THROUGH SATURDAY MAINLY WEST OF I35...AS SEVERAL ROUNDS OF
THUNDERSTORMS MOVE OVER THE SAME AREAS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
03/AUSTIN
In the hours before
Special weather statement, Jun 7, 4:34 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SUN JUN 7 2015
OKZ004-009-072300-
HARPER OK-ELLIS OK-
534 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER AND NORTHWESTERN
ELLIS COUNTIES UNTIL 600 PM CDT...
AT 531 PM CDT...STRONG TO POTENTIAL SEVERE THUNDERSTORMS WERE ALONG
A LINE EXTENDING FROM 10 MILES WEST OF ROSSTON TO 15 MILES WEST OF
CATESBY...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9957 3649 9978 3645 10000 3700 10000
TIME...MOT...LOC 2231Z 247DEG 36KT 3673 10032 3640 10058
30
Thunderstorm Wind, Ellis
- When
- June 7, 5:15 PM CST
- Where
- Ellis County, 1.11 mi E of Catesby
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 36.490, -99.940
The spotter reported several large tree limbs down.
Thunderstorm Wind, Ellis
- When
- June 7, 5:27 PM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.300, -99.780
Thunderstorm Wind, Woodward
- When
- June 7, 6:05 PM CST
- Where
- Woodward County, 1.81 mi WSW of Woodward
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.420, -99.420
Measured wind gust at an Oklahoma Mesonet site.
Thunderstorm Wind, Woodward
- When
- June 7, 6:26 PM CST
- Where
- Woodward County, 0.56 mi W of Quinlan
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -99.060
Measured with an unofficial wind instrument.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 7 to 9, 20151 death · 1 injured · 1 event
- Heat in Washington, June 7 to 9, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Illinois, June 7 to 8, 2015$1.3 million · EF0 · 63 events
- Heat in Texas, June 7, 20151 death · 1 event
- Hail and Damaging Wind in South Carolina, June 7 to 9, 2015$81,000 · 1 in hail · 5 events
- Flooding and Hail in Illinois, June 7, 2015$50,000 · 1 in hail · 10 events
- Tornado and Damaging Winds in Indiana, June 7, 2015EF1 · 5 events
- Tornadoes and Flash Flooding in Indiana, June 7 to 8, 2015$20,000 · EF0 · 6 events
- Hail and Damaging Winds in Minnesota, June 7, 20153 in hail · 18 events
- Hail and Damaging Wind in Kansas, June 7, 20152 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 7 to 8, 20151 in hail · 13 events
- Damaging Winds in Illinois, June 7, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584668, 584673, 584675, 584678.